Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 145, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 29, 2007, 7:11 PM CDT for Cherokee County, Alabama. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 7:11 PM CDT (00:11 UTC)
- Expired
- Jun 29, 2007, 7:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Cherokee County, AL
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:25 PM CDT | TSTM WND DMG | Sand Rock, AL | SEVERAL REPORTS OF TREES DOWN FROM THE COUNTY LINE NORTH OF SAND ROCK ALONG HIGHWAYS 68 AND 273 SOUTHEASTWARD TO CEDAR BLUFF. PEA SIZE HAIL IN CEDAR BLUFF. |
| Jun 29, 7:40 PM CDT | TSTM WND DMG | Cedar Bluff, AL | TREES DOWN ON CR 44 WEST OF CEDAR BLUFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 300011 SVRBMX ALC019-300045- /O.NEW.KBMX.SV.W.0145.070630T0011Z-070630T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 711 PM CDT FRI JUN 29 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEROKEE COUNTY IN NORTHEAST ALABAMA... THIS INCLUDES THE CITY OF CENTRE... * UNTIL 745 PM CDT * AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTH OF CEDAR BLUFF TO 11 MILES NORTHWEST OF CENTRE...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF FORT PAYNE TO 11 MILES NORTHWEST OF CENTRE...AND MOVING EAST AT 5 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... 7 MILES NORTHWEST OF CENTRE AND 8 MILES NORTHWEST OF CEDAR BLUFF BY 745 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3453 8552 3422 8584 3414 8584 3411 8543 $$ 61
2 follow-up statements
000 WWUS54 KBMX 300030 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 729 PM CDT FRI JUN 29 2007 ALC019-300045- /O.CON.KBMX.SV.W.0145.000000T0000Z-070630T0045Z/ CHEROKEE AL- 729 PM CDT FRI JUN 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHERN CHEROKEE COUNTY... AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF NEW MOON TO SAND ROCK.. .MOVING EAST AT 10 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... NEW MOON BY 740 PM CDT... GAYLESVILLE...CEDAR BLUFF...FULLERTON AND 6 MILES NORTHWEST OF HOWELLS CROSSROADS BY 745 PM CDT... IF ON OR NEAR WEISS LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 3452 8552 3424 8583 3418 8581 3411 8543 $$ 61
000 WWUS54 KBMX 300047 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 746 PM CDT FRI JUN 29 2007 ALC019-300056- /O.EXP.KBMX.SV.W.0145.000000T0000Z-070630T0045Z/ CHEROKEE AL- 746 PM CDT FRI JUN 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHEROKEE COUNTY EXPIRED AT 745 PM CDT... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED. LAT...LON 3452 8552 3424 8583 3418 8581 3411 8543 $$ 61
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:35 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 29, 6:35 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 635 PM CDT FRI JUN 29 2007 .UPDATE...FOR 00Z AVIATION DISCUSSION. && .SHORT TERM... OVER THE LAST FEW DAYS MOST LOCATIONS ACROSS CENTRAL ALABAMA HAVE RECEIVED AT LEAST A LITTLE BIT OF RAINFALL FROM SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. TODAY IS NO EXCEPTION AND OVER THE WEEKEND CHANCES LOOK EVEN BETTER FOR SIGNIFICANT RAINFALL. A WEAK COLD FRONT WILL NUDGE INTO NORTHERN ALABAMA SATURDAY IMPEDED BY THE DIRTY RIDGE CURRENTLY OVER THE AREA. PRECIPITABLE WATER WILL INCREASE GRADUALLY SATURDAY INTO SUNDAY...LIKELY EXCEEDING 2 INCHES BY SUNDAY MORNING. AS A RESULT RAINFALL WILL LIKELY BE HEAVY AT TIMES. STEERING FLOW WILL INCREASE A LITTLE...SO UNLIKE OVER THE LAST FEW DAYS...STORMS SHOULD MOVE SPREADING THE WEALTH OVER MORE AREA. TEMPERATURES WILL REMAIN WARM...BUT SLIGHTLY COOLER THAT WE ARE CURRENTLY EXPERIENCING...GENERALLY AROUND 90 DEGREES. CLOUD COVER IS EXPECTED TO BE ABUNDANT. .LONG TERM...TUESDAY THROUGH THURSDAY. LONG RANGE GFS IS RIGHT BACK WITH A DRY PATTERN THROUGH MOST OF THE PERIOD. YESTERDAYS OFF RUN WHICH HAD THE FRONT STALLING OVER THE AREA IS NO LONG OCCURRING. IT IS BACK TO PUSHING THE FRONT ACROSS THE AREA WITH HIGH PRESSURE BUILDING UP ON TUESDAY. THIS IS BASICALLY THE PATTERN THAT THE GFS HAS BEEN PREDICTING FOR THE MOST PART. THE EUROPEAN MODEL HAS BEEN MORE CONSISTENT WITH A DRY SOLUTION ALSO. THE NAM...WHICH IS BARELY SCRATCHING THE SURFACE DURING THIS TIME PERIOD KEEPS THE FRONT TO OUR NORTH. DGEX ALSO REFLECTS THIS SOLUTION OF KEEPING THE MOISTURE AROUND. LEANING WITH THE GFS/ECMWF AS THEY HAVE A BETTER TRACK RECORD IN THE LONG RANGE. HAVING SAID THAT...LOOK FOR TEMPERATURES TO REMAIN HOT DURING THE PERIOD. WENT A FEW DEGREES WARMER THAN MOS...ESPECIALLY FOR DAYTIME TEMPS. ALSO REMOVED THE SMALL POPS THAT WE HAD DURING THE PERIOD. UNFORTUNATELY...THIS PATTERN DOES NOT BODE WELL FOR OUR DROUGHT CONDITIONS. 10/ARM && .AVIATION...00Z TAF DISCUSSION. SCATTERED THUNDERSTORM ACTIVITY EXPECTED AGAIN THROUGH MAINLY 02Z...WITH MGM...TCL...AND TOI MOST LIKELY TO BE AFFECTED BRIEFLY BY TSTM CONDITIONS. LOW CEILINGS...REDUCED VISIBILITY...GUSTY WINDS AND HEAVY RAINFALL CAN BE EXPECTED WITH ANY THUNDERSTORMS ON STATION. DUE TO SCATTERED AND SHORT-LIVED NATURE OF TSTMS...CONTINUED TO MENTION ONLY VCTS FOR THE TERMINALS WITH LACK OF CONFIDENCE ON TIMING AND DURATION. PATCHY MVFR HAZE AND FOG MAY AFFECT SOME SITES OVERNIGHT. WINDS SHOULD BE NEARLY CALM OVERNIGHT...THEN BE LIGHT OUT OF THE NORTHWEST DURING THE DAY SATURDAY. JD/81 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 07/07/07
Hazardous weather outlook, Jun 29, 1:02 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 102 PM CDT FRI JUN 29 2007 ALZ011>015-017>050-301130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 102 PM CDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 5:39 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
539 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG W ONEONTA 33.95N 86.47W
06/29/2007 BLOUNT AL LAW ENFORCEMENT
LOCUST FORK AREA, TREES DOWN IN CLEVELAND AND LOCUST FORK
AREAS. CORRECTED
&&
MBAERSpecial weather statement, Jun 29, 5:39 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 539 PM CDT FRI JUN 29 2007 ALZ032-039-292315- HALE-MARENGO- 539 PM CDT FRI JUN 29 2007 SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO AND HALE COUNTIES UNTIL 615 PM CDT... AT 539 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTH OF OLD SPRING HILL...MOVING NORTH AT 5 MPH. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER IN AN AUTOMOBILE. OTHER LIKELY THREAT ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND LOCALLY HEAVY RAINS. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE. 27/SWU
Special weather statement, Jun 29, 6:19 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 619 PM CDT FRI JUN 29 2007 ALZ042-044-292345- LOWNDES-MONTGOMERY- 619 PM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES AND MONTGOMERY COUNTIES UNTIL 645 PM CDT... AT 618 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MANACK...MOVING NORTHEAST AT 5 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 61
Local storm report, Jun 29, 6:46 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 3 SW ARLEY 34.05N 87.25W
06/29/2007 WINSTON AL EMERGENCY MNGR
SEVERAL TREES AND POWERLINES DOWN. BOATHOUSES ON SMITH
LAKE OVERTURNED. NEAR CR16 AND CR4240.
&&
JDEBLOCKLocal storm report, Jun 29, 6:48 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
648 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM LIGHTNING 6 SE TUSCALOOSA 33.18N 87.47W
06/29/2007 TUSCALOOSA AL EMERGENCY MNGR
A HOUSE IN COTTONDALE WAS SIGNIFICANTLY DAMAGED BY A FIRE
CAUSED BY A LIGHTNING STRIKE.
&&
61Special weather statement, Jun 29, 7:05 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 705 PM CDT FRI JUN 29 2007 ALZ020-300045- CHEROKEE- 705 PM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 745 PM CDT... AT 704 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 16 MILES NORTH OF CEDAR BLUFF...MOVING EAST AT 15 MPH. THIS STORM WILL MOVE ACROSS THE NORTHERN HALF OF CHEROKEE COUNTY THROUGH 745 PM. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 61
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:18 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 27 min |
| Jun 30, 4:31 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.